Oregon, 2004

Hail in Oregon, August 24, 2004

August 24, 2004 · NWS PQR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Aug 24, 2:00 PM PST, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 24, 2:00 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PDT TUE AUG 24 2004

.SYNOPSIS...A STRONG WEATHER SYSTEM WILL MOVE THROUGH WESTERN OREGON
TONIGHT AS THE JET STREAM SAGS SOUTHWARD ACROSS THE AREA. STRONG
WESTERLY FLOW WILL BRING PLENTY OF MOISTURE TO THE AREA THROUGH
THURSDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM
THE SOUTH BEGINNING THURSDAY NIGHT. WEAK WEATHER SYSTEMS WILL
CONTINUE TO MOVE ACROSS THE TOP OF THIS RIDGE...STAYING NORTH OF OUR
FORECAST AREA.
&&

.SHORT TERM...DOPPLER RADAR SHOWS SHOWERS CONTINUING THIS AFTERNOON
...BUT THE INTENSITY HAS DECREASED AS THE MAIN BAND OF HEAVIER
SHOWERS HAS MOVED EAST OF THE CASCADES. SHOWER ACTIVITY MOVING ONTO
THE COAST DOES SEEM TO BE DIMINISHING THIS AFTERNOON.

A MUCH STRONGER WEATHER SYSTEM WILL MOVE INTO OREGON TONIGHT AS THE
JET STREAM SAGS SOUTH INTO THE AREA. EXPECT THIS SYSTEM TO PRODUCE
HEAVY RAINS AGAIN AS MODEL QPFS AND PWS ARE SUBSTANTIAL FOR THIS TIME
OF YEAR. 850 MB INFLOW WINDS WITH THIS SYSTEM ARE 30 TO 40 KT. PLENTY
OF OROGRAPHIC  WESTERLY FLOW BEHIND THE FRONT FOR LOTS OF SHOWERS AND
POSSIBLY SOME THUNDERSTORMS. THE JET STAYS TO OUR SOUTH THROUGH
THURSDAY WITH SHOWERS SLOWLY DIMINISHING.

MODELS BEGIN BUILDING A FLAT RIDGE OVER THE REGION FROM THE SOUTH
BEGINNING THURSDAY NIGHT WITH THE AIR MASS DRYING AND WARMING FRIDAY.
LIKENS

.LONG TERM...MODELS ARE IN FAIRLY GOOD AGREEMENT IN KEEPING A FLAT
RIDGE OVER THE REGION IN THE EARLY PART OF THE EXTENDED FORECAST WITH
HIGH HEIGHTS. MODELS CONTINUE TO HAVE WEAK SYSTEMS MOVING ACROSS THE
TOP OF THIS RIDGE. CONFIDENCE LEVEL GOES WAY DOWN BY DAY 7 AS MODELS
DIVERGE WITH THEIR SOLUTIONS. AT THE PRESENT TIME WILL STAY WITH THE
CURRENT IDEA OF DRY THROUGH DAY 7 WITH SLIGHTLY COOLER TEMPERATURES
FOR DAY 7.

&&

.PRELIMINARY POINT POPS
AST ++8531  PDX ++8531  SLE ++8531  EUG 7+8531
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...SMALL CRAFT ADVISORY ALL WATERS.
Hazardous weather outlook, Aug 24, 4:30 AM PST, 13 hours 10 minutes before
ORZ001>013-WAZ019>023-039-040-251230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OREGON
530 AM PDT TUE AUG 24 2004

ORZ001>013-PZZ210-250-255-270-275-WAZ019>023-039-040-241300-
NORTH OREGON COAST-SOUTH WASHINGTON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-
NORTH OREGON CASCADE FOOTHILLS-CASCADE FOOTHILLS IN LANE COUNTY-
NORTH OREGON CASCADES-CASCADES OF LANE COUNTY-
SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS-
LOWER COLUMBIA AND I-5 CORRIDOR IN COWLITZ COUNTY-WILLAPA HILLS-
535 AM PDT MON AUG 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND SOUTHWEST
WASHINGTON.

.DAY ONE... TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

$

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lane

When
August 24, 5:40 PM PST
Where
Lane County, Oakridge
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.750, -122.467

A NWS spotter's father near Oakridge reported 3/4-inch diameter hail from a thunderstorm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419051.